Alert archive / Kentucky / River Flood Warnings in 2015
River Flood Warning 110, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Dec 27, 2015, 9:23 PM CST for Daviess County, Kentucky. It took effect at Dec 29, 2015, 3:20 PM CST. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2015, 9:23 PM CST (03:23 UTC)
- In effect from
- Dec 29, 2015, 3:20 PM CST
- Expired
- Jan 5, 2016, 1:00 AM CST
- In force
- 6 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Owensboro (OWBK2).
- Action stage
- 24 ft
- Minor stage
- 40 ft
- Moderate stage
- 44 ft
- Major stage
- 49 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Dec 27, 5:30 PM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Dec 27, 5:30 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Paducah KY
530 PM CST SUN DEC 27 2015
.UPDATE...
Issued at 530 PM CST SUN DEC 27 2015
Updated aviation forecast discussion.
&&
.SHORT TERM...(This evening through Tuesday night)
Issued at 218 PM CST SUN DEC 27 2015
Quad 2 pcpn pattern just north of warm front will continue into
early overnight hours...with most of that pcpn light. As Low
starts to lift into AR late tonight...anticipate ramp up in pcpn
into far southwest. Wind fields will likewise start to ramp up as
tighter gradient moves in.
Best burst of rain/qpf and wind, looks to come tmrw morning in the
south and west, and from mid morning to mid afternoon in the north
and east...as the Low tracks into NE MO/WCNTRl IL by 00z (Tue).
It is this swath of qpf...maybe another 1-2" total...that will
fall on saturated grounds and fill in already near bankfull creeks
and streams...accelerating the Flood threat. LMK collab early
resulted in expansion of FFA all counties and this is well and
good given very wet conditions, additional incoming heavy rains,
and expectation for near certainty flood warnings/advisories with
this next bout late tonight-tmrw.
Adjusted grids winds/gusts to push toward but fall just shy of
Advisory thresholds...something else to keep an eye upon tmrw.
.LONG TERM...(Wednesday through Sunday)
Issued at 218 PM CST SUN DEC 27 2015
High confidence continues for the extended.
We start the extended in southwesterly flow aloft as a low lifts out
of the southern plains into the great lakes region. This will trail
a relatively weak cold front over the extreme southeast portion of
the area near Hopkinsville. This will result in a slight chance of
rain early Wednesday but confidence is not that great for measurable
precipitation. Otherwise the slow will slowly become more zonal
through the end of the week finally becoming northwesterly next
weekend. In contrast to the recent climate...temperatures will
actually plunge to below normal as we approach 2016. Very dry air
will be in place over the region through the extended with dew
points droppin into the teens. With such a dry air mass in place we
have high confidence in a dry extended barring possibly Wednesday
morning.
&&
.AVIATION...
Issued at 530 PM CST SUN DEC 27 2015
While there may be a relative lull in widespread pcpn, esp with IFR
vsby restrictions, this evening/early tonight...another round of
heavier pcpn moves in with an ejecting area of low pressure late
tonight into tmrw. Thus...will maintain an overall pessimistic
forecast and keep MVFR restrictions categorical, transitioning to
IFR at times, for both cigs/vsbys. This will include a low prob
threat of heavy rain/thunder with the lift of the low/warm front
tmrw morning-early pm. Winds will continue to be gusty and shift
from northeasterly to easterly and eventually
southerly/southwesterly late in the fcst period.
&&
.PAH Watches/Warnings/Advisories...
IL...Flash Flood Watch through Monday afternoon for ILZ075>078-
080>094.
MO...Flash Flood Watch through Monday afternoon for MOZ076-086-087-
100-107>112-114.
IN...Flash Flood Watch through Monday afternoon for INZ081-082-
085>088.
KY...Flash Flood Watch through Monday afternoon for KYZ001>022.
&&Hazardous weather outlook, Dec 27, 9:08 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 908 PM CST SUN DEC 27 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 908 PM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT OVERNIGHT. LOCALLY HEAVY RAIN AND ISOLATED THUNDERSTORMS COULD RESULT IN FLOODING OR FLASH FLOODING. REFER TO THE WATCH PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FLASH FLOOD WATCH REMAINS IN EFFECT MONDAY. LOCALLY HEAVY RAIN COULD RESULT IN FLOODING OR FLASH FLOODING...ESPECIALLY THROUGH THE MORNING AND EARLY AFTERNOON. REFER TO THE WATCH PRODUCT FOR DETAILS. THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS FROM MID MORNING THROUGH EARLY AFTERNOON...ESPECIALLY SOUTH OF A LINE FROM OWENSBORO KENTUCKY TO POPLAR BLUFF MISSOURI...INCLUDING ALL OF WEST KENTUCKY. DAMAGING WINDS WILL BE THE PRIMARY HAZARD. OUTSIDE OF SHOWER AND THUNDERSTORM ACTIVITY...GUSTY GRADIENT WINDS 30 TO 45 MPH WILL BE POSSIBLE. THE STORMS WILL MOVE RAPIDLY NORTHEAST. RIVER FLOODING IS FORECAST TO BECOME SIGNIFICANT ON SEVERAL RIVERS. IF THE EXPECTED FORECAST RAINFALL COMES TO FRUITION...RIVER FLOODING COULD APPROACH NEAR RECORD LEVELS AT SOME POINTS ALONG THE LOWER OHIO AND MID MISSISSIPPI RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED MONDAY FOR SEVERE STORMS. WE REQUEST SPOTTERS REPORT IN IF FLOODING IS OBSERVED.
In the hours before
Local storm report, Dec 27, 3:47 PM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
347 PM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN POPLAR BLUFF 36.76N 90.41W
12/27/2015 M1.82 INCH BUTLER MO TRAINED SPOTTER
1.82 INCHES OF RAIN SINCE MIDNIGHT. TWO DAY STORM TOTAL
OF 4.16 INCHES.
&&
BP2The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 9:23 PM CST | River Flood Warning | PAH | Daviess, Henderson | 9 days |
| Dec 27, 9:23 PM CST | River Flood Warning | PAH | Crittenden, Livingston | 14 days |
| Dec 27, 9:23 PM CST | River Flood Warning | PAH | Livingston | 15 days |
| Dec 28, 8:59 AM CST | Flash Flood Warning | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken | 6 hr |
| Dec 28, 11:12 AM CST | Flash Flood Warning | PAH | Calloway, Marshall | 4 hr |
| Dec 28, 11:21 AM CST | Wind Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 14 more | 7 hr |
| Dec 28, 8:11 AM CST | Flash Flood Warning | PAH | Franklin, Jackson, Jefferson, Perry, Union, Williamson | 6 hr |
| Dec 28, 10:44 AM CST | Flash Flood Warning | PAH | Edwards, Gallatin, Hamilton, Saline, Wabash, Wayne and 1 more | 4 hr |
| Dec 28, 4:47 AM CST | Flash Flood Warning | PAH | Bollinger, Butler, Carter, New Madrid, Ripley, Stoddard and 1 more | 6 hr |
Nearby
River Flood Warnings in Kentucky, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.